Alert archive / Nevada / Wind Advisories in 2022

Wind Advisory 18, NWS Elko, NV

May 6, 20224 counties in Nevada

NWS Elko, NV issued this wind advisory at May 6, 2022, 1:28 PM PDT for 4 counties in Nevada. It took effect at May 8, 2022, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 6, 2022, 1:28 PM PDT (20:28 UTC)
In effect from
May 8, 2022, 11:00 AM PDT
Expired
May 8, 2022, 8:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2022-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2022-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3248 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

625 
WWUS75 KLKN 062028
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
128 PM PDT Fri May 6 2022

NVZ035-040-041-071130-
/O.NEW.KLKN.WI.Y.0018.220508T1800Z-220509T0300Z/
White Pine County-Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
128 PM PDT Fri May 6 2022

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...White Pine County, Northwestern Nye County and 
  Northeastern Nye County.

* WHEN...From 11 AM to 8 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS....Blowing dust is expected along with the
  strong winds. Look for visibility to be greatly reduced at
  times, especially along the US-50 corridor. High profile
  vehicles should use extra caution along north-south routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ030-031-034-036>038-070400-
/O.CON.KLKN.WI.Y.0017.000000T0000Z-220507T0400Z/
Humboldt County-Northern Elko County-
Ruby Mountains and East Humboldt Range-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwest Elko County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, 
Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, 
Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, 
Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, 
Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, 
and Spring Creek
128 PM PDT Fri May 6 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Northern Elko County, Humboldt County, Ruby Mountains 
  and East Humboldt Range, Lander County, Eureka County, and 
  Southwest Elko County.

* WHEN...From 11 AM to 9 PM PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. The strongest winds will be across 
  Humboldt county.

* ADDITIONAL DETAILS...Blowing dust is expected along with the 
  strong winds. Look for visibility to be greatly reduced at 
  times, especially around the I-80 and US-50 corridors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
6 follow-up statements
026 
WWUS75 KLKN 070358
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
858 PM PDT Fri May 6 2022

NVZ030-031-034-036>038-070500-
/O.EXP.KLKN.WI.Y.0017.000000T0000Z-220507T0400Z/
Humboldt County-Northern Elko County-
Ruby Mountains and East Humboldt Range-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwest Elko County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, 
Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, 
Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, 
Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, 
Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, 
and Spring Creek
858 PM PDT Fri May 6 2022

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

The strong winds that prompted the wind advisory have weakened
somewhat. Although a few select locations continue to gust to 50
mph, the majority of sites are only gusting to 35 mph. As a 
result, the wind advisory is being allowed to expire at 9pm. The 
areas of dust suspended in the air will continue to restrict 
visibility to 4 miles or less in some parts of northern and 
central Nevada, but should clear out by morning.

$$

NVZ035-040-041-071900-
/O.CON.KLKN.WI.Y.0018.220508T1800Z-220509T0300Z/
White Pine County-Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
858 PM PDT Fri May 6 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...White Pine County, Northwestern Nye County and 
  Northeastern Nye County.

* WHEN...From 11 AM to 8 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Blowing dust could restrict
  visibility to four miles or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
529 
WWUS75 KLKN 070852
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
152 AM PDT Sat May 7 2022

NVZ035-040-041-080000-
/O.CON.KLKN.WI.Y.0018.220508T1800Z-220509T0300Z/
White Pine County-Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
152 AM PDT Sat May 7 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...White Pine County, Northwestern Nye County and 
  Northeastern Nye County.

* WHEN...From 11 AM to 8 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Blowing dust could restrict 
  visibility to four miles or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
598 
WWUS75 KLKN 072052
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
152 PM PDT Sat May 7 2022

NVZ037-081200-
/O.EXA.KLKN.WI.Y.0018.220508T1800Z-220509T0300Z/
Southern Lander County and Southern Eureka County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
152 PM PDT Sat May 7 2022

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southern Lander County and Southern Eureka County.

* WHEN...From 11 AM to 8 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Blowing dust could restrict 
  visibility to four miles or less.

* ADDITIONAL DETAILS...Blowing dust is expected along with the
  strong winds. Look for visibility to be greatly reduced at
  times, especially along the US-50 corridor. High profile
  vehicles should use extra caution along north-south routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ035-040-041-081200-
/O.CON.KLKN.WI.Y.0018.220508T1800Z-220509T0300Z/
White Pine County-Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
152 PM PDT Sat May 7 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...White Pine County, Northwestern Nye County and 
  Northeastern Nye County.

* WHEN...From 11 AM to 8 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Blowing dust could restrict 
  visibility to four miles or less.

* ADDITIONAL DETAILS...Blowing dust is expected along with the
  strong winds. Look for visibility to be greatly reduced at
  times, especially along the US-50 corridor. High profile
  vehicles should use extra caution along north-south routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
690 
WWUS75 KLKN 080914
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
214 AM PDT Sun May 8 2022

NVZ035-037-040-041-090015-
/O.CON.KLKN.WI.Y.0018.220508T1800Z-220509T0300Z/
White Pine County-
Southern Lander County and Southern Eureka County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, 
and Duckwater
214 AM PDT Sun May 8 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

* WHAT...West to northwest winds 25 to 35 mph with gusts up to 55
  mph expected.

* WHERE...Northwestern Nye County, Northeastern Nye County, 
  White Pine County and Southern Lander County and Southern 
  Eureka County.

* WHEN...From 11 AM this morning to 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Blowing dust could restrict 
  visibility to four miles or less.

* ADDITIONAL DETAILS...Blowing dust is expected along with the
  strong winds. Look for visibility to be greatly reduced at
  times, especially along the US-50 corridor. High profile
  vehicles should use extra caution along north-south routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
269 
WWUS75 KLKN 082058
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
158 PM PDT Sun May 8 2022

NVZ035-037-040-041-090300-
/O.CON.KLKN.WI.Y.0018.000000T0000Z-220509T0300Z/
White Pine County-
Southern Lander County and Southern Eureka County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, 
and Duckwater
158 PM PDT Sun May 8 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...West to northwest winds 25 to 35 mph with gusts up to 
  55 mph expected.

* WHERE...Northwestern Nye County, Northeastern Nye County, 
  White Pine County and Southern Lander County and Southern 
  Eureka County.

* WHEN...From 11 AM this morning to 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Blowing dust could restrict 
  visibility to four miles or less.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
563 
WWUS75 KLKN 090253
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
753 PM PDT Sun May 8 2022

NVZ035-037-040-041-090400-
/O.EXP.KLKN.WI.Y.0018.000000T0000Z-220509T0300Z/
White Pine County-
Southern Lander County and Southern Eureka County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, 
and Duckwater
753 PM PDT Sun May 8 2022

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

The strong winds that prompted the wind advisory have mainly come
down below thresholds. However, some locally stronger wind gusts
to 55 mph are still possible in the windier locales. Since the
threat for widespread, strong winds has ended, the wind advisory
is being allowed to expire at 8pm. West to northwest winds of 15
to 25 mph with gusts to 40 mph will continue to be common, but
will gradually diminish during the overnight.

$$

For more information from the National Weather Service visit
http://weather.gov/lkn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 6, 12:49 AM PDT, 12 hours 39 minutes earlier.

Area forecast discussion, May 6, 12:49 AM PDT, 12 hours 39 minutes before
Area Forecast Discussion
National Weather Service Elko NV
1249 AM PDT Fri May 6 2022

.SYNOPSIS...Breezy to windy along with dry conditions continue
today, with above normal temperatures. Unsettled and cooler
weather arrives this weekend and continues through next week, with
an increase in light shower chances.

&&

.SHORT TERM...Today through Saturday night

A longwave trof starts to build into the western U.S. during the
short term period. Pieces of energy will rotate through the wave
beginning on Saturday and continuing well into next week,
providing periods of light showers and cooler temperatures.

West to southwest flow will keep things dry today with breezy to
windy conditions. Above normal temperatures will continue, with
highs in the mid 60's to mid 70's in northern Nevada, and the mid
70's to mid 80's in central Nevada. Partly to mostly cloudy skies
will continue.

There is a chance for some showers and maybe a thunderstorm on
Saturday through Saturday night in northern Nevada. These showers
should stay north of I80 and will mainly be in the mountains. Snow
levels will be around 5500 to 6500 feet where showers do occur,
though will start to drop to 4500 to 5500 feet late on Saturday
night as a cold front moves through Nevada. Any light accumulation
in valleys will be limited to grassy areas as roads will be warm
enough to melt the snow as it falls. Expect another breezy day,
with cooler highs in the mid 50's to mid 60's in northern Nevada
and the mid 60's to mid 70's in central Nevada after a morning low
in the 40's.

.LONG TERM...Sunday through Thursday

A Pacific Northwest trough will move into northern Nevada Sunday
causing rain and mountain snow to areas of Elko and Humboldt
counties.  Valley locations of northern Elko and Humboldt counties
could receive 1 to 2 inches of snow with mountains and passes
ranging from 2 to 5 inches of snow through the late evening hours.
Snow levels will decrease overnight resulting in widespread valley
snowfall south of I-80.  Accumulations overnight into Monday morning
are trending toward a skiff in these valley locations. Additionally,
isolated thunderstorms and rain showers are probable Sunday
afternoon and early evening.  Wind gusts will range from 20 to 30
mph throughout the day; highest in northern Nevada. Central Nevada
will remain dry for most of Sunday. Temperatures across northern
Nevada will struggle to reach 50 with central Nevada temperatures in
the 70s. Lows into Monday morning will range from the low to mid-20s
under a mostly cloudy sky.

Monday, scattered snow showers will continue in the northern Nevada
mountains as another trough digs into the area. Wind gusts will
range from 20 to 30 mph; highest in central Nevada. Temperatures
will remain cool with highs ranging from the 30s to 50s north to
south. Lows Tuesday morning will be in the 20s. Isolated rain and
snow showers are possible Tuesday with highs ranging from the 40s to
60s. Isolated thunderstorms could accompany scattered rain and snow
showers Wednesday afternoon and evening in Northern Nevada with
highs in the 50s and lower 60s.  Isolated rain and snow showers are
possible in far northern Nevada Thursday afternoon but elsewhere, dry
conditions are expected with highs in the 60s.

&&

.AVIATION...Mostly VFR conditions expected through the period.
Showers across the north will most likely stay north of
WMC/BAM/EKO and CIGs should also remain AOA 6kft. Winds will pick
up again this afternoon 20-28g28-36kts at the northern three taf
sites; 12-20g20-28kts at ELY/TPH. Some blowing dust and haze
possible across the north and could lead to MVFR VIS.

&&

.FIRE WEATHER...Breezy to windy conditions are expected today and
Saturday. However, RH will be on the rise in northern Nevada as a
system approaches, with afternoon RH 25% to 35%, though central
Nevada will continue to see RH in the 10% to 20% range. Overnight
recoveries will be good. There could be an isolated thunderstorm
in very northern portions of FW Zones 438, 469, and 470 on
Saturday afternoon.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 11 AM this morning to 9 PM PDT this evening
for Humboldt County-Northern Elko County-Northern Lander County
and Northern Eureka County-Ruby Mountains and East Humboldt
Range-Southern Lander County and Southern Eureka County-
Southwest Elko County.

&&

90/89/87/90

Nearby

Wind Advisories in Nevada, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.